MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38487
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 02/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
According to the initial reporter: on thursday afternoon (2/27) during angio and lower extremity intervention, the physician deployed four zilver ptx stents in an sfa (two 7x140 ptx stents g38491 and one 7x60 stent g38487 in proximal sfa along with one 6x140 ptx stent g38483) in distal sfa.After post dilating with a 5x220 mustang balloon, dr was pleased with the final run imaging (see attached).However, she let us know yesterday afternoon that the patient thrombosed, possibly within the stented segment.Dr said it¿s strange that the stents thrombosed because her rest pain was healed, and she feels a lot better.They loaded plavix in recovery, and she had been on asa prior to the case, so there was no lapse in anti-platelet therapy.They just got a duplex ultrasound in follow up so she¿s bringing the patient in later today for either thrombectomy or bypass, based on what is found under fluoro.She believes the long-stented segment, combined with untreated hypotension could be the source of the thrombosis.She also expressed concerns over potential for thumbwheel deployment stents to jump and prefers pin-and-pull for more precision.The patient thrombosed, possibly within the stented segment.Dr said it¿s strange that the stents thrombosed because her rest pain was healed, and she feels a lot better.They loaded plavix in recovery, and she had been on asa prior to the case, so there was no lapse in anti-platelet therapy.They just got a duplex ultrasound in follow up so she¿s bringing the patient in later today for either thrombectomy or bypass, based on what is found under fluoro.The following information has been received via email.What was the target location for the stent? sfa.What artery was the stent placed in? proximal sfa and distal sfa.Was post-dilation performed after the placement of the stent? yes.Did any portion of the device break off? (if yes, please state what part) no.If removed, did any part of the stent fracture during removal of the delivery system? n/a.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Supplemental report is being submitted due to the completion of the investigation on 04-jul-2025 ____________________________________________________ investigation - evaluation device evaluation the zisv6-35-125-7-60-ptx device of lot number c2248788 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file is related to (b)(4).Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0118) lists ¿arterial thrombosis¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review images were provided to support the complaint investigation.They were reviewed through cook research inc.(cri) and the following comments were provided by the independent reviewer impression 1.The indication for intervention was rest pain.2.The physician treated what was presumed to be extensive sfa disease with 4 zilver ptx stents.No pre-intervention images were submitted for review.Only one image was submitted and demonstrates the sfa opacified with contrast.On this single image, there appears to be a sfa stent seen in the proximal sfa.The inflow and outflow portions of the vessel are not well seen.As there appears to be only one stent present, i presume this was during the intervention, and not at the conclusion of the intervention.3.The timing of the thrombosis was not clarified in the complaint report.The date of initial intervention was (b)(6) 2025 and the ¿date of awareness¿ was 3/3/2025.This leads me to assume this was an acute thrombotic event, occurring less than a week after intervention.There was also discussion that the patient was appropriately managed from an anti-platelet regiment.In the setting of acute thrombosis, this is almost always related to a hypercoagulable state or physical issue with the reconstruction resulting in a flow issue.4.With the lack of images demonstrating the appropriate reconstruction, i cannot comment on whether this was likely the cause of the thrombosis.However, the report does state the patient was appropriately treated with antiplatelet therapy, increasing the likelihood this was a flow issue.5.The physician also voices her concern about the thumbwheel deployment system and potential for the deployment to result int stent jump.This was just a concern and did not occur.Root cause analysis a definitive root cause could not be determined.A possible root cause can be attributed to a known potential adverse event and/or patient pre-existing conditions.From the imaging review, the cause of acute thrombosis is most likely related to a hypercoagulable state or physical issue with the reconstruction resulting in a flow issue however due to the lack of imaging demonstrating the reconstruction, it couldn't be confirmed if this was the cause of the thrombosis in this case.From the information provided by the customer, it is known that the patient had pre-existing hypotension.The physician believed that the long-stented segment combined with untreated hypotension could be the source of the thrombosis.Also, as previously noted, ¿arterial thrombosis¿ is listed as a potential adverse event in the ifu.An adverse event has been reported without a device problem.A device malfunction was not reported.Trending will monitor if any future investigation is required.In the event description, the user expressed concerns over potential for thumbwheel deployment to jump and prefers pin-and-pull, it was clarified that this was merely an opinion on what she feels could happen in future.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction complaints of this nature will continue to be monitored for similar events.Summary of investigation according to the initial reporter, the patient suffered thrombosis, possibly within the stented segment, the physician planned to treat the patient with either thrombectomy or bypass.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 04-jul-2025 ____________________________________________________ additional information received 03apr2025.-is an acknowledgment letter (formal notification of the complaint being received) required? no.-is any account action needed (credit, no charge replacement, no action, investigation results, etc.¿)? no.-will the facility be reporting this to a government agency (fda, competent authority, etc.) no.-lot: g38483 lot c2214890, g38491 lot c2194082, g38491 lot c2194082 & g38487 lot c2248788 -is the device available for return? no, they were deployed in the patient -can you provide any patient information (age, weight, gender, pre-existing conditions)? hypotension, overweight (unsure of lbs) & female.These 3 related complaints have the same comment expressed by the user at the end of the description of event (see below).Has this issue actually occurred before for her where she experienced the stents jumping due to the thumbwheel deployment mechanism or, is she merely expressing an opinion on what she feels could happen in the future? she is merely expressing opinion on what she feels could happen in the future.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key21701863
Report Number3001845648-2025-00154
Device Sequence Number7844500
Product Code NIU
UDI-Device Identifier10827002384870
UDI-Public(01)10827002384870(17)261116(10)C2248788
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38487
Device Catalogue NumberZISV6-35-125-7-60-PTX
Device Lot NumberC2248788
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale